Patient Comments: C. Difficile - Symptoms

What were your symptoms associated with C. difficile colitis?

Comment from: Reneec, 55-64 Female (Patient) Published: October 29

C. difficile colitis was very draining for me. I had to be close to the bathroom. I went to my doctor when it first started and they could not pinpoint the C. difficile at first. I was still having the symptoms of diarrhea for 3 weeks and I finally told myself to go to the emergency room. There they found the virus and told me what I had. I was drained and they had a hard time finding a vein for an IV. My lower intestines were swollen. I was very weak, and it took another 3 or 4 days for me to get back to work and to have normal stools.

Was this comment helpful?Yes
Comment from: Mary8479, 25-34 Female (Patient) Published: October 22

I had the worst diarrhea I've ever had. I had a fever and chills and severe fatigue. The very worst part of it the C. difficile colitis was the nausea.

Was this comment helpful?Yes
Comment from: Kitty2, 65-74 Female (Patient) Published: August 20

With C. difficile colitis I have stomach ache, mucus. No watery stools but more trips than normal to the bathroom for passing mucus and stool or just mucus. I have fatigue.

Was this comment helpful?Yes
Comment from: christaboo78, 35-44 Female (Patient) Published: June 19

I had suffered with severe abdominal pain, bloating, headaches, and watery diarrhea. The pain was the worst and anything touching my abdominal area made me want to cry and scream. I haven't taken antibiotics in a long time and not sure how I ended up with C. difficile colitis. In a month's time I had 2 very expensive emergency room (ER) visits, 2 regular doctor visits and finally went to a gastroenterologist. After colonoscopy, endoscopy, and stool samples, I was diagnosed with C. difficile. I started to feel better but after 3 days off of Flagyl I am feeling miserable just like day 1. I cannot go to work, and will be going on two months; I've been on short term disability. I recalled my gastroenterologist today to let him know I'm really ill again. This has put such a strain on my life, people just look at me like I am nuts. Bowel incontinence, watery diarrhea, migraines, swelling and abdominal pain are in full swing, and the nasty taste in my mouth... I would not wish this infection on anyone. I am afraid to go too far from my house because I might have an accident. I have no idea where I got the infection either.

Was this comment helpful?Yes
Comment from: harlowette, 65-74 Female (Patient) Published: November 07

I have had diarrhea for 5 months and then I cycle into constipation for 2 to 3 weeks and back to the diapers. I had a simple stool test performed and that is when they found I had difficile colitis. In the interim I got pneumonia and had to take antibiotics. I am just hoping the antibiotics won't overpower the medicine I am taking for the C-Diff and I lose my colon.

Was this comment helpful?Yes
Comment from: Bubba, 45-54 Male (Patient) Published: May 20

I have Crohn's, and also take Prozac, Wellbutrin, and other meds. The doctors have found a yeast infection in my stomach and in my mouth. Could this be a symptom of C. difficile colitis, or a side effect? The white patches I scrape off the roof off my mouth, there is no blood, but there are other symptoms I have to deal with. I've had period of high fever 101-103 F with the shakes, due to the fever making me cold or giving me hypothermia-type symptoms.

Was this comment helpful?Yes
Comment from: jonny, 65-74 Male (Patient) Published: March 15

Are there any foods that can trigger this ailment, like dairy?

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

C. Difficile - Diagnosis Question: How was your clostridium difficile colitis diagnosed?
C. Difficile - Share Your Experience Question: Please share your experience with C. difficile colitis.
C. Difficile - Antibiotics that cause it Question: Did antibiotics cause your C. difficile colitis? Which one(s) did you take?
C. Difficile - Treatment Question: What kinds of treatment, including medication, did you receive for C. difficile colitis?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.